... I've taken gabapentin for a very short stint about three months ago. I titrated up to 600mg/day and it did alleviate my back pain, however I became forgetful and clumsy and developed a dry cough. When I developed a purple rash on my forearms called it quits, titrated down and ceased to take the drug. All the symptoms quickly abated except for the rash. The purple rash persists to this date, it blooms and ebbs. I can go to sleep with no rash and wake up with a new one in bloom. I've scheduled an appointment with a dermatologist to see what's going on. It could be something else but I believe this rash is due to the drug and it remains once off the drug. If anyone has similar experience please let me know. I'd like to get to the bottom of this as soon as possible
Has anyone had a persistent rash after going off gabapentin?
Question posted by ssilberstang on 14 Feb 2015
Last updated on 31 January 2020 by Erric12
I did a search about rash after Gabapentin and found this discussion. I was put on for nerve pain after multiple surgeries on my right arm. Well, I developed a rash on my face that won’t go away!!! It subsided and then returns just like you are all describing. I have NEVER had any problem with my skin and I’m 46 years old. I’m REALLY angry about it!!!
I asked about the rash about four years ago suspecting it was caused by the drug. Was told by doctors that the condition was unrelated and likely due to scratching. Until this day I get this same rash periodically - it comes and goes - now much less frequently. It manifests itself as a purple rash that starts as a small spot on the forearm and often spreads from a spot to a larger blotch. If I leave it alone it fades and disappears after a few days. If scratch the itchy rash it seems to be very near the skin surface and bleeds very easily. I read the side effects of the drug but could not get a definitive answer if this is a known side effect. I never experienced this condition before taking gabapentin.
I stopped taking it . I started getting rashes. All looked like shingles but in multiple places on the body. I had a biopsy done and will get the results on feb 6
I had a rash as you are describe ing for a 1 1/2 Years. I could not figure out what caused or why I could not get rid of it. Purple in color , very itchy, start to go away & then return worse than ever. I now know from your posts..It was that gabepentin! I researched & read to use unrefined coconut oil on it. Keep applying everyday as often as needed. Don't stop. This worked! I couldn't believe it. It went away in about a month & I hardly have a scar. Do this & promise it will be gone.
I've had exactly the same response to gabapentin now I have a rash on my legs and on my arms when I wake up and it's staying all day long. I've had double vision. I'm having trouble thinking of words. I believe it's all because of this drug. I was so very concerned after seeing the dermatologist who said that it could be lymphoma. Finding your email and your symptoms has at least given me a new path to follow.
I took Gabapentin for two months for nerve pain in my feet. After 3 weeks, I started getting large red welts that I figure is hives. It took around six weeks for it to go away and now around a year later, out of the blue, I have the large red welts again. I figure this is what I will be dealing with the rest of my life.
Yes. this is not the first time I've heard of this.
My dermatologist put me on Gabapentin for an autoimmune disease,
which comes with a terrible rash that takes forever to go away - the
Gabapentin stopped the maddening itching and started to take away some
of my rash - they go away and come back. They don't know the reason it
happens and have no cure for it.
Better check with your doctor. I have read the side effects of Gaba. and I
don't recall seeing anything about a rash. Good luck and God bless. Trish
My rash was on forearms too. Quit taking and it went away after a couple weeks. Dr said I could try again, but am not too sure about doing that. Was taking for RLS.
You may very well be right. It causes several different types of rash. Good thing you are going to the dr.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.